Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 347, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 2:38 PM CDT for Nowata County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 10, 2006, 3:07 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Nowata County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 101937 SVRTSA OKC105-102045- /O.NEW.KTSA.SV.W.0347.060710T1938Z-060710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 238 PM CDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 345 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR WATOVA...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WATOVA... NOWATA AND NEW ALLUWE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3676 9582 3658 9583 3657 9544 3678 9543 $$
1 follow-up statement
000 WWUS54 KTSA 102007 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT MON JUL 10 2006 OKC105-102017- /O.CAN.KTSA.SV.W.0347.000000T0000Z-060710T2045Z/ NOWATA OK- 307 PM CDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM THROUGH 345 PM. LAT...LON 3676 9582 3658 9583 3657 9544 3678 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:19 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 11:19 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1119 AM CDT MON JUL 10 2006 .UPDATE... 850 MB +22 AT OUN ON 12Z CHART HEADED OUR WAY. RAISED MAXIMUM TEMP TO AROUND YESTERDAYS LEVEL. EVEN NORTHWEST CORNER OF ARKANSAS INTO LOW 90S. SURFACE DEW POINTS AOA 70 AND TAIL OF MCV CURL COMBINED WITH MID 90S SHOULD INSPIRE MORE TSRA BY MID / LATE AFTERNOON THAN PREVIOUS TWO DAYS. BUMPED POP UP A TAD. TROPICAL AIRMASS FEATURES 40 K INDEX NORTHERN AREA LATE AFTERNOON. HEAVY RAIN POTENTIAL ADDED TO AFTERNOON THUNDER RISK. WET MICROBURST POTENTIAL NOTED BY SPC. SHOULD WET MICROBURST OCCURR..LOCAL 5.0 INCH RAIN MAY FOLLOW. GW && .PREV DISCUSSION... (ISSUED 313 AM CDT MON JUL 10 2006) DISCUSSION... BULK OF CONVECTIVE ACTIVITY HAS REMAINED TO OUR NORTH THIS MORNING...AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HOURS. SUBTLE SURFACE BOUNDARY ACROSS NORTHEAST OKLAHOMA WILL BECOME MORE DIFFUSE DURING THE DAY...WHILE THINNING CLOUD COVER BY AFTERNOON ALLOWS TEMPS TO WARM WELL INTO THE 90S MOST LOCATIONS. GIVEN THE INCREASE IN LOW LEVEL MOISTURE...MODERATE INSTABILITY WILL DEVELOP BY AFTERNOON WITH MINIMAL INHIBITION IN PLACE. EXPECT THUNDERSTORMS TO REDEVELOP BY AFTERNOON WITH HIGHEST CHANCES ACROSS THE NORTH NEAREST THE MORE DEFINED SURFACE BOUNDARIES. SEVERE POTENTIAL WILL LIKELY DEPEND ON AMOUNT OF INSTABILITY IN PLACE WITH DOWNBURST WINDS THE MOST LIKELY IMPACT. LOCALIZED HEAVY RAIN WILL ALSO REMAIN POSSIBLE GIVEN MOISTURE DEPTH. BROAD MID LEVEL CIRCULATION WILL TRAVERSE THE NORTHERN PLAINS ON MONDAY WITH THE SOUTHERN EXTENT OF THE TROUGH AXIS REMAINING TO OUR WEST TUESDAY INTO WEDNESDAY. THIS FEATURE COMBINED WITH THE DEEP MOISTURE IN PLACE WILL SUPPORT CONTINUED PRECIP CHANCES THROUGH WEDNESDAY. UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHERN U.S. BY LATE WEEK WITH SUBTLE SHORTWAVES TRACKING ALONG ITS NORTHERN PERIPHERY. WILL CONTINUE WITH VERY LOW PRECIP CHANCES AFTER WEDNESDAY AS FORCING WEAKENS AND SURFACE BOUNDARIES REMAIN NORTH. HEAT WILL BECOME AN INCREASING CONCERN BY LATE WEEK INTO NEXT WEEKEND...AS A PROLONGED STRETCH OF VERY MILD OVERNIGHT LOWS LOOKS PROBABLE ALONG WITH AFTERNOON HEAT INDICES WELL ABOVE 100 DEGREES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 40.
ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.
DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 10, 1:57 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT MON JUL 10 2006
OKZ055-056-101930-
NOWATA OK-WASHINGTON OK-
157 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND WESTERN NOWATA
AT 157 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES SOUTHWEST OF DELAWARE TO 51 MILES SOUTH
OF DELAWARE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...DELAWARE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 10, 2:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT MON JUL 10 2006
OKZ067-101945-
WAGONER OK-
217 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 217 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF REDBIRD...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 10, 2:36 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT MON JUL 10 2006
OKZ056-102015-
NOWATA OK-
236 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHWEST NOWATA
AT 236 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF DELAWARE TO 13 MILES
SOUTHWEST OF DELAWARE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE AND LENAPAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 30 min |
| Jul 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 24 min |
| Jul 10, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Jul 10, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
| Jul 10, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Jul 10, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 65 min |
| Jul 10, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 31 min |
| Jul 10, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 41 min |
| Jul 10, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.